Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 277, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 28, 2011, 5:41 AM CDT for Dallas County, Polk County, Missouri. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 28, 2011, 5:41 AM CDT (10:41 UTC)
- Expired
- May 28, 2011, 6:30 AM CDT
- In force
- 49 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Dallas County, MO, Polk County, MO
The radar
The Springfield radar (KSGF), 55 km from the middle of the area, began a volume at 10:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 6:04 AM CDT | HAIL 0.88 | 8 N Buffalo, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 28, 4:11 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 10.7 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 710 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 333 m²/s²
- 0-3 km storm-relative helicity
- 511 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
442 WUUS53 KSGF 281041 SVRSGF MOC059-167-281130- /O.NEW.KSGF.SV.W.0277.110528T1041Z-110528T1130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 541 AM CDT SAT MAY 28 2011 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL DALLAS COUNTY IN SOUTHWEST MISSOURI... NORTHERN POLK COUNTY IN SOUTHWEST MISSOURI... * UNTIL 630 AM CDT. * AT 536 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES WEST OF POLK...OR 7 MILES NORTH OF BOLIVAR...MOVING EAST AT 35 MPH. THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GOODSON BY 550 AM CDT. LOUISBURG BY 600 AM CDT. PUMPKIN CENTER AND BUFFALO BY 605 AM CDT. OTHER LOCATIONS IN THE WARNING INCLUDE POMME DE TERRE LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. && LAT...LON 3763 9300 3764 9351 3780 9351 3781 9299 TIME...MOT...LOC 1042Z 272DEG 32KT 3771 9333 WIND...HAIL 60MPH 1.00IN $$ GRIFFIN
3 follow-up statements
550 WWUS53 KSGF 281053 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 553 AM CDT SAT MAY 28 2011 MOC059-167-281130- /O.CON.KSGF.SV.W.0277.000000T0000Z-110528T1130Z/ POLK MO-DALLAS MO- 553 AM CDT SAT MAY 28 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT FOR CENTRAL DALLAS AND NORTHEASTERN POLK COUNTIES... AT 551 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM NEAR GOODSON...OR 10 MILES NORTHEAST OF BOLIVAR...MOVING EAST AT 35 MPH. THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... LOUISBURG AND BUFFALO BY 605 AM CDT. PUMPKIN CENTER BY 610 AM CDT. OTHER LOCATIONS IN THE WARNING INCLUDE POMME DE TERRE LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT SATURDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI. && LAT...LON 3763 9300 3764 9336 3780 9336 3781 9299 TIME...MOT...LOC 1053Z 272DEG 32KT 3771 9325 WIND...HAIL 60MPH 1.00IN $$ GRIFFIN
054 WWUS53 KSGF 281108 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 608 AM CDT SAT MAY 28 2011 MOC167-281119- /O.CAN.KSGF.SV.W.0277.000000T0000Z-110528T1130Z/ POLK MO- 608 AM CDT SAT MAY 28 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN POLK COUNTY IS CANCELLED... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT SATURDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI. && LAT...LON 3763 9300 3764 9317 3780 9319 3781 9299 TIME...MOT...LOC 1109Z 272DEG 32KT 3772 9309 $$ MOC059-281130- /O.CON.KSGF.SV.W.0277.000000T0000Z-110528T1130Z/ DALLAS MO- 608 AM CDT SAT MAY 28 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT FOR CENTRAL DALLAS COUNTY... AT 605 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM NEAR LOUISBURG...OR 6 MILES NORTHWEST OF BUFFALO...MOVING EAST AT 35 MPH. THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL. LOCATIONS IMPACTED INCLUDE BUFFALO...LOUISBURG AND PUMPKIN CENTER. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT SATURDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI. && LAT...LON 3763 9300 3764 9317 3780 9319 3781 9299 TIME...MOT...LOC 1109Z 272DEG 32KT 3772 9309 WIND...HAIL <50MPH 1.00IN $$ GRIFFIN
660 WWUS53 KSGF 281120 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 620 AM CDT SAT MAY 28 2011 MOC059-281130- /O.EXP.KSGF.SV.W.0277.000000T0000Z-110528T1130Z/ DALLAS MO- 620 AM CDT SAT MAY 28 2011 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL DALLAS COUNTY WILL EXPIRE AT 630 AM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING IS EXITING THE WARNED AREA... THUS THE WARNING IS BEING ALLOWED TO EXPIRE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT SATURDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI. LAT...LON 3763 9300 3764 9317 3780 9319 3781 9299 TIME...MOT...LOC 1120Z 272DEG 32KT 3772 9297 $$ GRIFFIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 2:24 AM CDT, 3 hours 17 minutes earlier.
Area forecast discussion, May 28, 2:24 AM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 224 AM CDT SAT MAY 28 2011 .DISCUSSION... A WARM FRONT IS CURRENTLY STRETCHING ACROSS THE AREA JUST TO THE SOUTHWEST OF OUR CWA. THIS FRONTAL BOUNDARY IS ROUGHLY FROM NEAR TULSA SOUTHEASTWARD TO NEAR LITTLE ROCK WHERE IT SEPARATES MUCH HIGHER DEWPOINTS IN THE MIDDLE AND UPPER 60S SOUTH OF IT TO THE MIDDLE AND UPPER 50 DEWPOINTS TO THE NORTH OF IT. THIS BOUNDARY WILL BE ON THE MOVE THIS MORNING AS IT LIFTS NORTHWARD. AT THE SAME TIME...WATCHING A DISTURBANCE KICKING OUT ACROSS KANSAS THIS MORNING. THIS WILL HELP DEVELOP MAY BE STRONG TO ISOLATED SEVERE. THE MAIN THREAT AGAIN THIS MORNING WILL BE ELEVATED HAIL UP TO THE SIZE OF QUARTERS POSSIBLE. THIS BOUNDARY WILL CONTINUE TO LIFT NORTHWARD THROUGHOUT THE DAY AND BE NEAR THE I-70 CORRIDOR BY LATE AFTERNOON. CENTRAL MISSOURI REGION MAY SEE SOME SEVERE STORMS POSSIBLE THIS AFTERNOON WITH A LIMITED TORNADO RISK ALONG WITH HAIL AND DAMAGING WINDS. PORTIONS OF OUR CENTRAL MISSOURI AREAS ARE UNDER A SLIGHT RISK FOR THIS AFTERNOON AND EVENING. STRONG CAPPING SOUTH OF THIS AREA WILL KEEP ANY CONVECTION FROM DEVELOPING ACROSS SOUTHEAST KANSAS AND SOUTHERN MISSOURI LATE IN THE DAY. A SHIFT IN THE WEATHER PATTERN STARTING SUNDAY AND EARLY NEXT WEEK WILL KEEP THE WEATHER VERY WARM...SUMMER LIKE...AND MOSTLY DRY. A DEEP LAYER RIDGE WILL CONTROL OUT WEATHER PATTERN WITH GUSTY SOUTHERLY WINDS POSSIBLE SUNDAY AFTERNOON AND AGAIN MONDAY AFTERNOON. WIND GUSTS COULD APPROACH 35 MPH BUT BELOW WIND CRITERIA AND NOT WORRIED ABOUT ANY FIRE DANGER AT THIS TIME WITH THE RECENT RAINFALL AND LUSH GREEN VEGETATION. THE STORM TRACK WILL REMAIN ACROSS THE NORTHERN CONUS FOR NEXT WEEK WITH AN EXPANDING RIDGE OF HIGH PRESSURE OVER THE CENTRAL AND SOUTHERN PLAINS. LOOKS LIKE OUR FIRST REAL TASTE OF SUMMER LIKE TEMPERATURES AND HUMIDITY WITH HIGHS IN THE LOWER 90S AND MUGGY CONDITIONS. GRIFFIN && .AVIATION... FOR THE 06Z TAFS...A COUPLE OF SHOWERS HAVE DEVELOPED IN NORTHEAST ARKANSAS WITHIN THE PAST HALF HOUR...HOWEVER THIS HAS BEEN ABOUT THE EXTENT OF THE CONVECTION THIS EVENING NEAR THE CWA. STILL EXPECTING ACTIVITY TO BEGIN DEVELOPING OVERNIGHT IN EASTERN KANSAS AND SHIFTING EASTWARD INTO THE OZARKS...MOST LIKELY ALONG OR NORTH OF THE SGF/JLN TERMINAL LOCATIONS. HAVE KEPT IN THE VCTS WORDING FROM THE 00Z TAFS IN THE 06Z TAFS. LINDENBERG && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, May 28, 5:14 AM CDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 514 AM CDT SAT MAY 28 2011 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-291015- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 514 AM CDT SAT MAY 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...ELEVATED. WEATHER HAZARDS EXPECTED... ELEVATED HAIL RISK. ELEVATED LIGHTNING RISK. ELEVATED THUNDERSTORM WIND RISK. LIMITED RISK OF FLOODING. LIMITED TORNADO RISK. DISCUSSION... SCATTERED THUNDERSTORMS WILL IMPACT PORTIONS OF SOUTHEAST KANSAS INTO SOUTHWEST AND CENTRAL MISSOURI TODAY AS A WARM FRONT LIFTS NORTH INTO THE REGION. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE WITH THE PRIMARY RISK BEING LARGE HAIL UP TO THE SIZE OF QUARTERS AND ISOLATED DAMAGING WIND GUSTS. LOCALLY HEAVY RAINFALL AND LOCALIZED FLOODING WILL BE POSSIBLE WHERE STORMS TRAIN OVER THE SAME AREAS WHICH IS MORE LIKELY ACROSS CENTRAL MISSOURI. A LIMITED TORNADO RISK EXIST ACROSS CENTRAL MISSOURI EARLY THIS AFTERNOON WITH THE RISK SHIFTING NORTHWARD AND OUT OF OUR AREA BY LATE AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. AN INCREASING PRESSURE GRADIENT ACROSS THE AREA MAY CAUSE WIND GUSTS TO APPROACH 35 MPH WEST OF HIGHWAY 65 SUNDAY AFTERNOON AND AGAIN MONDAY AFTERNOON. ISOLATED THUNDERSTORMS MAY BE POSSIBLE ACROSS CENTRAL PORTIONS OF MISSOURI TUESDAY INTO TUESDAY NIGHT WITH A WEAK FRONTAL BOUNDARY. .SPOTTER INFORMATION STATEMENT... LOCALIZED ACTIVATION MAY BE REQUIRED ACROSS CENTRAL MISSOURI TODAY WHERE STRONGER STORMS OCCUR. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
In the hours before
Special weather statement, May 28, 4:06 AM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 406 AM CDT SAT MAY 28 2011 MOZ078-079-089-280930- CEDAR MO-POLK MO-DADE MO- 406 AM CDT SAT MAY 28 2011 ...SIGNIFICANT WEATHER ALERT FOR CENTRAL POLK...NORTHEASTERN DADE AND SOUTHEASTERN CEDAR COUNTIES UNTIL 430 AM CDT... AT 404 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CANE HILL...OR 9 MILES SOUTHEAST OF STOCKTON...MOVING EAST AT 30 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... BEARCREEK BY 415 AM CDT. FAIR PLAY AND ALDRICH BY 420 AM CDT. 7 MILES SOUTH OF DUNNEGAN BY 425 AM CDT. BOLIVAR BY 430 AM CDT. OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ALERT INCLUDE STOCKTON LAKE. LAT...LON 3778 9346 3756 9332 3751 9379 3760 9390 TIME...MOT...LOC 0906Z 257DEG 24KT 3759 9369 GRIFFIN
Special weather statement, May 28, 5:02 AM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 502 AM CDT SAT MAY 28 2011 MOZ078-079-281045- CEDAR MO-POLK MO- 502 AM CDT SAT MAY 28 2011 ...SIGNIFICANT WEATHER ALERT FOR CENTRAL CEDAR AND NORTHWESTERN POLK COUNTIES UNTIL 545 AM CDT... AT 457 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR STOCKTON...MOVING EAST AT 35 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... ARNICA BY 510 AM CDT. DUNNEGAN AND HUMANSVILLE BY 520 AM CDT. OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ALERT INCLUDE STOCKTON LAKE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT SATURDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI. LAT...LON 3781 9352 3764 9352 3769 9391 3779 9391 TIME...MOT...LOC 1002Z 273DEG 31KT 3772 9377 GRIFFIN
Special weather statement, May 28, 5:04 AM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 504 AM CDT SAT MAY 28 2011 MOZ079-080-091-281045- POLK MO-WEBSTER MO-DALLAS MO- 504 AM CDT SAT MAY 28 2011 ...SIGNIFICANT WEATHER ALERT FOR NORTHWESTERN WEBSTER...SOUTHEASTERN POLK AND SOUTHERN DALLAS COUNTIES UNTIL 545 AM CDT... AT 502 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF FOOSE...OR 11 MILES SOUTHWEST OF BUFFALO...MOVING EAST AT 35 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... FOOSE AND OLIVE BY 510 AM CDT. MARCH BY 515 AM CDT. CHARITY BY 520 AM CDT. LONG LANE BY 530 AM CDT. PEOPLE IN NORTHWESTERN WEBSTER...SOUTHEASTERN POLK AND SOUTHERN DALLAS COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT SATURDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI. LAT...LON 3763 9286 3744 9286 3746 9324 3757 9325 TIME...MOT...LOC 1005Z 263DEG 29KT 3751 9317 GRIFFIN
Special weather statement, May 28, 5:32 AM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
532 AM CDT SAT MAY 28 2011
MOZ079-281100-
POLK MO-
532 AM CDT SAT MAY 28 2011
...SIGNIFICANT WEATHER ALERT FOR NORTHERN POLK COUNTY UNTIL 600 AM
CDT...
AT 526 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTH OF FLEMINGTON...OR 7 MILES
NORTHWEST OF BOLIVAR...MOVING EAST AT 45 MPH. NICKEL SIZE HAIL...AND
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
POLK BY 540 AM CDT.
GOODSON BY 545 AM CDT.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ALERT INCLUDE POMME DE
TERRE LAKE.
PEOPLE IN NORTHERN POLK COUNTY...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT
SATURDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.
LAT...LON 3781 9342 3781 9323 3780 9319 3773 9319
3772 9317 3764 9318 3765 9356 3781 9355
TIME...MOT...LOC 1032Z 272DEG 38KT 3770 9341
GRIFFINSpecial weather statement, May 28, 5:39 AM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
539 AM CDT SAT MAY 28 2011
KSZ073-281130-
BOURBON KS-
539 AM CDT SAT MAY 28 2011
...SIGNIFICANT WEATHER ALERT FOR NORTHERN BOURBON COUNTY UNTIL 630 AM
CDT...
AT 536 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF XENIA...OR 16 MILES
SOUTHWEST OF MOUND CITY...MOVING EAST AT 35 MPH. NICKEL SIZE HAIL...
AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
XENIA BY 545 AM CDT.
MAPLETON BY 550 AM CDT.
MAPLETON BY 555 AM CDT.
HARDING AND 6 MILES NORTH OF DEVON BY 600 AM CDT.
FULTON BY 605 AM CDT.
HAMMOND BY 610 AM CDT.
PEOPLE IN NORTHERN BOURBON COUNTY...INCLUDING FULTON...SHOULD MONITOR
THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT
SATURDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.
LAT...LON 3805 9508 3805 9505 3805 9464 3804 9462
3800 9461 3788 9462 3791 9508 3804 9509
TIME...MOT...LOC 1040Z 272DEG 32KT 3802 9502
GRIFFINThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 4:06 AM CDT | Special Weather Statement | SGF | Polk | 24 min |
| May 28, 4:13 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair, Vernon | 47 min |
| May 28, 4:19 AM CDT | Severe Thunderstorm Warning | SGF | Polk | 26 min |
| May 28, 5:02 AM CDT | Special Weather Statement | SGF | Cedar | 43 min |
| May 28, 5:04 AM CDT | Special Weather Statement | SGF | Dallas | 41 min |
| May 28, 5:32 AM CDT | Special Weather Statement | SGF | Polk | 28 min |
| May 28, 6:10 AM CDT | Special Weather Statement | SGF | St. Clair | 50 min |
| May 28, 6:12 AM CDT | Special Weather Statement | SGF | Dallas | 33 min |
| May 28, 7:20 AM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 40 min |
| May 28, 8:52 AM CDT | Severe Thunderstorm Warning | SGF | Wright | 23 min |
| May 28, 9:11 AM CDT | Severe Thunderstorm Warning | SGF | Texas, Wright | 11 min |
| May 28, 9:41 AM CDT | Special Weather Statement | SGF | Texas | 34 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.